Wildfire, San Bernardino
- When
- July 26, 1:00 PM PST to 11:00 PM PST
- Where
- San Bernardino County, Lytle Creek
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Called the "Shooter Fire", it burned 80 acres before being contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Called the "Shooter Fire", it burned 80 acres before being contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 26, 8:30 AM PST, 4 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 930 AM PDT SAT JUL 26 2003 .SYNOPSIS...THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE COASTAL LOW CLOUDS AND PATCHY FOG IN THE NIGHTS AND MORNINGS. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS IN THE AFTERNOONS...WITH THE GREATEST CHANCE THIS AFTERNOON AND A SLIGHTLY LOWER CHANCE SUNDAY. MORE MOISTURE WILL RESULT IN MORE WIDESPREAD CLOUDINESS AND SHOWERS MONDAY AND TUESDAY. .DISCUSSION...TEMPERATURES HAVE INCREASED THIS MORNING IN THE VALLEYS...IN SOME CASES OVER 10 DEG F...RELATIVE TO 24 HOURS AGO DUE TO THE INVERSION LOWERING TO ABOUT 1600 FEET. OFFSHORE SURFACE PRESSURE TRENDS ARE ABOUT 2 MB...SO THE ONSHORE FLOW HAS WEAKENED TO ABOUT +3 MB TO THE DESERTS. SO...MOST AREAS SHOULD BE WARMER. DUE TO THE INVERSION LOWERING BUT SIMULTANEOUSLY WEAKENING SLIGHTLY TO ABOUT 8 DEG C AND THE ABSENCE OF AN EDDY...MOST BEACH LOCATIONS SHOULD CLEAR BY THIS AFTERNOON DESPITE EXTENSIVE LOW CLOUDS OFFSHORE. TSTORMS OVER THE MTNS SHOULD PEAK THIS AFTERNOON DUE TO THE PRECIPITABLE WATER OF 1.22 INCHES AND THE HIGHEST RH VALUES GENERALLY BEING IN THE 550-700 MB LAYER. THE HIGH CLOUDS FROM EARLIER THIS MORNING HAVE MOSTLY THINNED OUT...SO THEY WILL NOT LOWER THE TEMPS/INSTABILITY TODAY. 12Z MSO SHOWS NEGATIVE LI VALUES THIS AFTERNOON OVER MOST OF THE MTNS/DESERTS AND EVEN SOME CAPE AND A BIT OF A THETA-E RIDGE AT 850 OVER THE DESERTS. RH VALUES AND CAPE DECREASE SUNDAY...SO TSTORMS SHOULD BE MORE ISOLATED THEN. TEMPS AT VARIOUS LEVELS INCLUDING 950 AND 850 MB PEAK SUNDAY DUE TO BETTER RIDGING...SO SURFACE TEMPS WILL TOO...ESPECIALLY WITHOUT THE EDDY. MOISTURE INCREASES FROM THE EAST SUNDAY NIGHT/MONDAY AS THE HIGH ALOFT SHIFTS WEST INTO NEVADA. THE MODELS SHOW SOME HIGH-LEVEL MOISTURE IN THE 300-500 MB RANGE WHICH WOULD INDICATE HIGHER CLOUDS TO BLOCK SURFACE HEATING. HOWEVER...A LOT OF THIS DEPENDS ON HOW MANY TSTORMS FORM OVER AZ THE DAY BEFORE. IF WE HAVE A MOSTLY CLEAR MORNING...THEN WE COULD HAVE TSTORMS OVER THE MTNS/DESERTS...AND WITH THE EASTERLY WAVE...THE TSTORMS COULD EVEN OCCUR W OF THE MTNS. HOWEVER...IF CLOUDS ARE EXTENSIVE...WHICH OCCURRED THE LAST 2 TIMES WE HAD EAST FLOW ALOFT...THEN LIGHT SHOWERS WOULD BE THE RULE WITH ONLY ISOLATED TSTORMS OVER THE MTNS. SOME COOLING SHOULD OCCUR REGARDLESS SINCE THE 850 MB TEMPS GO DOWN WITH THE EASTERLY WAVE...EXCEPT POSSIBLY NEAR THE COAST IF THE ONSHORE FLOW DECREASES SUFFICIENTLY. LATER IN THE WEEK...WE RETURN TO MORE OF THE PATTERN WE HAVE NOW WITH S/SE FLOW ALOFT AND SOME AFTERNOON TSTORMS MAINLY OVER THE MTNS. .SAN...NONE. MAXWELL
CAZ042-043-048-050-055>058-060>062-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING WITH THE POSSIBILITY OF DEADLY LIGHTNING.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365835.